MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-032
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) was being used during a laparoscopic cholecystectomy on an unknown date when it was reported that the ¿tip coating of electrode was peeling during the surgery.Seems that the hospital is presumed to be an initial defect, and it is unknown whether it came off during use with electricity (there is blood adhesion).¿ it was reported that there was no delay to surgery and that an unknown alternate device was used to complete the procedure.Further assessment found that the device did not fragment and did not fall into the surgical site.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in opened original package.Lot number was verified.Performed a visual inspection, the coating on the superior end of the electrode tip is peeling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found no similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to examine the device prior to use for damage.Do not use if damage is found.These electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.To avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14830539
Report Number1320894-2022-00138
Device Sequence Number2380330
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)261107(10)202111081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-032
Device Catalogue Number60-5274-032
Device Lot Number202111081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic